Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 11, 2021, 5:50 PM EDT for Dubois County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 5:50 PM EDT (21:50 UTC)
- Expired
- Oct 11, 2021, 6:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted.
042
WWUS83 KLMK 112150
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
550 PM EDT Mon Oct 11 2021
INZ083-112215-
Dubois IN-
550 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of northwestern Dubois
County through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winslow, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jasper around 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8695 3850 8694
3850 8692 3839 8681 3828 8707
TIME...MOT...LOC 2150Z 238DEG 37KT 3834 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 11, 3:22 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 11, 3:22 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
322 PM EDT Mon Oct 11 2021
.Short Term...(This evening through Tuesday)
Issued at 310 PM EDT Mon Oct 11 2021
Latest sfc analysis shows the stacked low currently spinning over
north-central Missouri, with the associated cold front trailing
through Arkansas and northern Louisiana. Fast moving showers and a
few storms have been observed across southern IL underneath the core
of the 850mb jet where mesoanalysis and nearby VAD Wind Profiles
depict winds of 45-50kts. CAMs continue to indicate a slowing trend,
delaying the arrival of the convective line later into the evening.
Earlier runs of CAMs depicted the line approaching Dubois County by
22z, but now thinking 23-00z is possible. RAP model soundings
suggest a stronger 850mb inversion due to the southwest oriented LLJ
advecting warm air into the region. This warm nose will weaken by
00z, but should still be present as 850mb winds remain around 35-
40kts. Instability aloft will keep convection elevated from 00-06z,
but overall environment remains a high shear/low CAPE regime. Model
soundings suggest peak effective bulk shear values near 50kts until
03z, which is realistic considering mesoanalysis currently depicts
effective bulk shear values of 50-55kts over southern IL and western
KY. Could see a few strong storms in our far western CWA, but
overall severe threat appears limited due to warm nosing.
By 03z, the line of showers and storms will be along I-65 and
weakening. Could have some lingering showers east of I-65 through
Tuesday morning along the frontal boundary, but otherwise it will be
dry for the rest of the day.
Low temperatures for Tuesday morning will vary depending on the
location of the cold front, with areas west of I-65 60 degrees or
below, and mid 60s across our far eastern CWA. For tomorrow,
temperatures will reach the upper 70s under clearing skycover and
WSW winds.
&&
.Long Term...(Tuesday night through Monday)
Issued at 315 PM EDT Mon Oct 11 2021
Tuesday Night - Thursday Night...
Progressive upper ridging and surface high pressure will briefly
control our region Tuesday night into the first part of Wednesday.
This will bring dry conditions. Mostly dry conditions will continue
into Wednesday afternoon for most, however will have to keep a
slight chance of a shower as a weak warm advection wing extending
from the northern Plains system slides through our far western CWA.
Otherwise, the upper ridge should still have enough influence over
our area through Thursday night, keeping things dry. Southern IN
could get in on some precipitation chances later Thursday night as a
frontal boundary impinges upon the area and then stalls heading into
Friday.
Given the upper ridge and overall dry weather, temperatures will
continue to run above normal for this stretch. Most highs will be in
the upper 70s and low 80s, however a few mid 80s are possible by
Thursday. See the climate section for more info on potential records
in jeopardy. After cooler lows (but still above normal) in the 50s
on Tuesday night, milder lows in the 60s take hold for Wednesday and
Thursday nights.
Friday - Saturday...
Showers and a few storms become likely the deeper into Friday and
Friday night we get. This will occur as deeper moisture surges into
the area and rides along the stalled frontal boundary mentioned
above. A potent shortwave will approach heading into Friday night,
providing additional forcing to at least warrant likely pops. Timing
is still in question for Saturday as models diverge on the
evolution/amplitude/timing of the shortwave trough, but will leave
some mention lingering pops for this time. Things should be
improving from W to E later in the day regardless of model
differences by this time.
Temperatures will likely still be in the upper 70s and low 80s
across our SE, while our NW temps will be hindered by clouds and
precipitation chances. Depending on timing of the cold front, Friday
night temps will be tough to nail down and will have some bust
potential if things end up being slower. Saturday highs likely won't
make it out of the 60s, especially if clouds and light precipitation
chances linger.
Saturday Night - Monday...
Higher confidence in a dry forecast to end the weekend and start the
new work week. This will occur as strong surface high pressure and
dry NW flow aloft take hold. Notably cooler air will take hold with
lows in the 40s and highs in the 60s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 130 PM EDT Mon Oct 11 2021
We are currently mostly clear, with only high level clouds to speak
of. Southerly winds have been gusty so far today due to a LLJ
overhead and a tight sfc pressure gradient, which will continue
along with increasing cloud cover as the cold front currently to our
west approaches our region this afternoon and evening. Hi-res
guidance continues to suggest a deteriorating line of showers and
storms arriving first at HNB by 11/22z, then eventually SDF and BWG
by 12/02z. Elevated instability will be possible, so decided to
still include thunder in the TAFs at HNB and SDF. The line looks to
diminish through the evening, which could lead to no more than just
VCSH for LEX. After the cold front passes, ceilings look to erode
and result in a return to VFR conditions.
&&
.Climate...
Issued at 314 PM EDT Mon Oct 11 2021
Strong southerly flow on Thursday will keep our temperatures well
above normal, possibly warm enough to near record warm-lows and warm-
highs for Thursday Oct 14. Below is a summary of forecast
temperatures, climatological normal values, and the daily record for
October 14.
====== Thursday Morning Warm Lows ======
Forecast / Normal / Record (Year)
SDF: 68 / 51 / 66 (2008*)
BWG: 66 / 49 / 66 (1985*)
LEX: 63 / 48 / 64 (1985*)
FFT: 64 / 46 / 67 (1954)
*and previous years.
====== Thursday Afternoon Highs ======
Forecast / Normal / Record (Year)
SDF: 84 / 71 / 85 (2017*)
BWG: 83 / 73 / 94 (1928)
LEX: 81 / 70 / 86 (1897)
FFT: 84 / 70 / 87 (1969)
*and previous years.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...CJP
Long Term...BJS
Aviation...CJP
Climate...BJSHazardous weather outlook, Oct 11, 3:39 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 339 PM EDT Mon Oct 11 2021 INZ079-KYZ027>043-045>049-053>057-061>067-070>078-081-082-121945- Jefferson-Grayson-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Madison, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 339 PM EDT Mon Oct 11 2021 /239 PM CDT Mon Oct 11 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible later Friday into Friday night ahead of a cold front. Cloud to ground lightning and brief heavy rainfall will be the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. INZ076>078-083-084-089>092-KYZ023>026-121945- Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, and Hartford 339 PM EDT Mon Oct 11 2021 /239 PM CDT Mon Oct 11 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong storms may pass through the area this evening. Main hazard will be gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible later Friday into Friday night ahead of a cold front. Cloud to ground lightning and brief heavy rainfall will be the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Monday afternoon in portions of southern Indiana and west central Kentucky. CJP/BJS
In the hours before
Special weather statement, Oct 11, 5:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
550 PM EDT Mon Oct 11 2021
INZ083-112215-
Dubois IN-
550 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of northwestern Dubois
County through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winslow, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jasper around 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8695 3850 8694
3850 8692 3839 8681 3828 8707
TIME...MOT...LOC 2150Z 238DEG 37KT 3834 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CGNearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.